Jump to content

Recommended Posts

hi im new here so i don’t know if anyone will see this but at this point im desperate: im seeing a psychiatrist who diagnosed me with depression and put me on abilify. i told her i had adhd and told her what i was experiencing and she said ”idk much about adhd, im not specialized but from what i know it isn’t it”. 
 

i got salty theres no way hyperfixating, having trouble focusing, having huge memory lapses and lacking dopamine and talking/acting before thinking isn’t related to adhd. anyway i didn’t say anything and i hope she makes research. 
 

back to abilify, i think it made my adhd worse, i have trouble sitting thru series i like, time is getting longer and i can’t sleep for long. i don’t know what to do

Share this post


Link to post
Share on other sites
On 10/25/2020 at 5:14 PM, plusultra said:

”idk much about adhd, im not specialized but from what i know it isn’t it”

Sounds like that psychiatrist is not the one for you, and you might consider trying to find another one (I know, it's hard...) Some general practitioners are willing to prescribe ADHD meds (stimulants) for a brief time until you can get in with a psychiatrist. 

Also could be a lame excuse to not prescribe stimulants because she "doesn't believe they're safe" or whatever. -rolls eyes-

On 10/25/2020 at 5:14 PM, plusultra said:

back to abilify, i think it made my adhd worse, i have trouble sitting thru series i like, time is getting longer and i can’t sleep for long. i don’t know what to do

Theoretiically Abilify should improve ADHD, but that's just on paper. Abilify is not like other antipsychotics. It is a "dopamine partial agonist" (it partially stimulates dopamine receptors) rather than a "dopamine antagonist" (dopamine receptor blocker). Its "intrinsic activity" (the percentage that it stimulates the receptor) is about 70% or more at the D2 dopamine receptor (the main one they look at for antipsychotic effectiveness), so it's pretty potent.

What dose are you on? Lower doses (2-5 mg) tend to be rather stimulating, and are usually the first doses people take of Abilify. If you can stick it out through the initial dose increasing, if you can make it to 10-15 mg, or at least 7.5 mg (half a 15 mg tablet), it "calms down" more at those doses and you won't feel so "coked out." This was definitely the experience I had with it when I was on it. Beware though that it can cause impulse control problems (gambling, shopping, hypersexuality, etc.). I was one of the unlucky few who was affected this way and I developed a compulsive shopping/spending habit which ruined me financially. There's literally a class action lawsuit and a black box warning for both Abilify and Rexulti (same company) for this. It doesn't happen often, but it's a possibility to beware of.

Perhaps your psychiatrist could prescribe you something like trazodone for sleep? Have you ever taken that? It's an older, sedating antidepressant (no weight gain or sexual side effects or anything) in the "SARI" (serotonin antagonist and reuptake inhibitor) class. At low doses (like 50 mg), it's used as a hypnotic to help you sleep and even help with anxiety. In higher doses (300+ mg) it's used as an antidepressant (supposedly a rather crappy one at that). Not trying to tell you what to do with your meds, but just a suggestion.

Share this post


Link to post
Share on other sites

hi thank u so much for your reply, she had already implied she wasn’t the right one for me and sent me to another doctor but they were judgemental and kind of racist. i didn’t feel safe so i came back to her.

 

i’m at 10mg and the only other noticeable side effect is the weight gain but i’ll deal with it later. i’m seeing her tomorrow and will defo talk about it. i hope she will do something about my boredom, most people i saw on forums also had another medication to cope with it.

 

 

anyway i hope you're better and thank you

Share this post


Link to post
Share on other sites
2 hours ago, mikl_pls said:

Sounds like that psychiatrist is not the one for you, and you might consider trying to find another one (I know, it's hard...) Some general practitioners are willing to prescribe ADHD meds (stimulants) for a brief time until you can get in with a psychiatrist. 

Also could be a lame excuse to not prescribe stimulants because she "doesn't believe they're safe" or whatever. -rolls eyes-

Theoretiically Abilify should improve ADHD, but that's just on paper. Abilify is not like other antipsychotics. It is a "dopamine partial agonist" (it partially stimulates dopamine receptors) rather than a "dopamine antagonist" (dopamine receptor blocker). Its "intrinsic activity" (the percentage that it stimulates the receptor) is about 70% or more at the D2 dopamine receptor (the main one they look at for antipsychotic effectiveness), so it's pretty potent.

What dose are you on? Lower doses (2-5 mg) tend to be rather stimulating, and are usually the first doses people take of Abilify. If you can stick it out through the initial dose increasing, if you can make it to 10-15 mg, or at least 7.5 mg (half a 15 mg tablet), it "calms down" more at those doses and you won't feel so "coked out." This was definitely the experience I had with it when I was on it. Beware though that it can cause impulse control problems (gambling, shopping, hypersexuality, etc.). I was one of the unlucky few who was affected this way and I developed a compulsive shopping/spending habit which ruined me financially. There's literally a class action lawsuit and a black box warning for both Abilify and Rexulti (same company) for this. It doesn't happen often, but it's a possibility to beware of.

Perhaps your psychiatrist could prescribe you something like trazodone for sleep? Have you ever taken that? It's an older, sedating antidepressant (no weight gain or sexual side effects or anything) in the "SARI" (serotonin antagonist and reuptake inhibitor) class. At low doses (like 50 mg), it's used as a hypnotic to help you sleep and even help with anxiety. In higher doses (300+ mg) it's used as an antidepressant (supposedly a rather crappy one at that). Not trying to tell you what to do with your meds, but just a suggestion.

hi thank u so much for your reply, she had already implied she wasn’t the right one for me and sent me to another doctor but they were judgemental and kind of racist. i didn’t feel safe so i came back to her.

 

i’m at 10mg and the only other noticeable side effect is the weight gain but i’ll deal with it later. i’m seeing her tomorrow and will defo talk about it. i hope she will do something about my boredom, most people i saw on forums also had another medication to cope with it.

 

 

anyway i hope you're better and thank you

Share this post


Link to post
Share on other sites
On 10/27/2020 at 6:13 AM, plusultra said:

hi thank u so much for your reply, she had already implied she wasn’t the right one for me and sent me to another doctor but they were judgemental and kind of racist. i didn’t feel safe so i came back to her.

Maybe you can tell her your experience with the other doctor and ask if she knows of another one to recommend?

If not, you can find a list of doctors and psychiatrists your insurance covers on your insurance website. Just do some research online about the doctors before you call their office.

On 10/27/2020 at 6:13 AM, plusultra said:

i’m at 10mg and the only other noticeable side effect is the weight gain but i’ll deal with it later. i’m seeing her tomorrow and will defo talk about it. i hope she will do something about my boredom, most people i saw on forums also had another medication to cope with it.

That's unfortunate... Abilify is supposed to be weight neutral, but it can cause weight gain in an unlucky minority of patents. 😞 Have you tried Vraylar before?

The very least she could do for your ADHD is try Strattera (a non-stimulant, selective norepinephrine reuptake inhibitor). I will say that the generic is pretty crappy IME. But if you start on generic you should be fine.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...